Psycho-Babble Neurotransmitters | advanced medication issues | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Do SSRI's cause dopamine depletion to d/r

Posted by babblefox9 on March 6, 2012, at 6:57:51

In reply to Re: Do SSRI's cause dopamine depletion to d/r, posted by susan55 on December 12, 2010, at 17:59:41

Dopamine and Serotonin do a bit of a balancing act, meaning (very simplistically) if one goes up, the other goes down. However, it's not quite that simple with SSRIs. Some of them actually enhance dopamine function to a degree (Prozac) while others leave it alone (Celexa). Some SSRIs are simply "cleaner" in their selectivity than others...generally the newer the SSRI, the more selective it is.

But, to answer your question, yes, LONG TERM use of an SSRI has been shown to produce a hypo-dopaminergic state in some users; names causing emotional blunting, amotivation, etc.

So, yes it's very possible, however it may be more useful to look for other confounding factors first.

This phenomenon seems to be fairly common, and some doctors add on Wellbutrin, an antidepressant active at the dopamine and norepinephrine reuptake sites. That way, you get global neurotransmitter activation.

I hope this helps.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Neurotransmitters | Framed

poster:babblefox9 thread:883495